MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-LUMBOPERITONEAL CATHETER SYSTEM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-LUMBOPERITONEAL CATHETER SYSTEM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44410
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the neurosurgeon indicated that the catheter was not working properly.They believed that the catheter was blocked inside and not allowing cerebrospinal fluid to pass.A revision surgery had been performed to change the catheter.The patient's status at the time of the report was alive-no injury.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned catheter was occluded.It did not pass requirements of patency test.No signs of evident debris were observed on the flow holes of the valve.It is unknown how this failure may have occurred in the field.Review of dhr for lot # e70339 did not indicate any anomalies associated with the failure observed in the field.All catheters are tested 100% at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the neurosurgeon indicated that the catheter was not working properly.They believed that the catheter was blocked inside and not allowing cerebrospinal fluid to pass.A revision surgery had been performed to change the catheter.The patient's status at the time of the report was alive-no injury.(b)(6) 2020.Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.

Brand Name
CSF-LUMBOPERITONEAL CATHETER SYSTEM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10750664
Report Number2021898-2020-00273
Device Sequence Number3111963
Product Code JXG
UDI-Device Identifier00613994800701
UDI-Public00613994800701
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K831396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number44410
Device Catalogue Number44410
Device Lot NumberE70339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer11/26/2020
01/13/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/01/2020
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR